My mother fell this past August and it was very dramatic for...

1 answer | Last updated: Nov 14, 2016
A fellow caregiver asked...

My mother fell this past August and it was very dramatic for her because it happened in her own home. She was hospitalized for a week and then had problems walking. She suffers from anxiety. Her doctor put her on Lexapro 5mg taken at night. I don't know if it's the medication or the fall but she shows signs of short term memory loss which was not there prior to the fall. She takes Lipitor 20mg, baby aspirin at night and blood presure medication very low dossage. Any suggestions?


Expert Answers

A social worker and geriatric consultant who specializes in dementia care, Joyce Simard is based in Land O' Lakes, Florida, and in Prague. She is a well-known speaker and has written two books, one focusing on end-of-life care and the other, entitled The Magic Tape Recorder, explaining aging, memory loss, and how children can be helpers to their elders.

The medications you mentioned do not usually cause memory loss.  Lexapro is for depression.  Please inform the physician about your concerns regarding memory loss.